Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 8, NWS La Crosse, WI

April 16, 20126 counties in Wisconsin

NWS La Crosse, WI issued this freeze warning at Apr 16, 2012, 3:29 PM CDT for 6 counties in Wisconsin. It took effect at Apr 17, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 3:29 PM CDT (20:29 UTC)
In effect from
Apr 17, 2012, 1:00 AM CDT
Expired
Apr 17, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS73 KARX 162029
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
329 PM CDT MON APR 16 2012

...ANOTHER ROUND OF FREEZING TEMPERATURES FOR MUCH OF CENTRAL
WISCONSIN... 

.LOWS ACROSS MUCH OF CENTRAL WISCONSIN WILL DROP INTO THE MID 20S
TO LOW 30S LATER TONIGHT AND EARLY TUESDAY MORNING AS COLD
CANADIAN HIGH PRESSURE BUILDS INTO WISCONSIN. CLOUDS ARE EXPECTED
TO DECREASE TONIGHT AS THE HIGH BUILDS IN. WITH PARTLY CLOUDY TO
CLEAR SKIES AND LIGHT WINDS LATER TONIGHT...TEMPERATURES IN MUCH
OF THE THE WARNING AREA ARE EXPECTED TO FALL BELOW THE FREEZING
MARK RESULTING IN A FREEZE. THESE TEMPERATURES MAY DAMAGE EARLY
FLOWERING FRUIT TREES AND OTHER COLD SENSITIVE VEGETATION.

WIZ017-029-034-042>044-170430-
/O.NEW.KARX.FZ.W.0008.120417T0600Z-120417T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
329 PM CDT MON APR 16 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. 

* LOWS TONIGHT ARE EXPECTED TO FALL INTO THE 25 TO 32 DEGREE
  RANGE.

* LOWS THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT TREES AND
  OTHER COLD SENSITIVE VEGETATION THAT HAS ALREADY LEAFED OUT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL UNPROTECTED CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
3 follow-up statements
588 
WWUS73 KARX 170212
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT MON APR 16 2012

...ANOTHER ROUND OF FREEZING TEMPERATURES FOR MUCH OF CENTRAL
WISCONSIN...

.AT MID EVENING...TEMPERATURES HAVE FALLEN OFF INTO THE LOWER TO MIDDLE
30S. AS HIGH PRESSURE BUILDS INTO WISCONSIN...OVERNIGHT LOWS ARE
EXPECTED TO DROP INTO THE MID 20S TO LOW 30S. CLOUDS ARE EXPECTED
TO DECREASE LATE TONIGHT AS THE HIGH BUILDS IN. WITH PARTLY CLOUDY
SKIES AND LIGHT WINDS LATER TONIGHT...TEMPERATURES IN MUCH OF THE
THE WARNING AREA ARE EXPECTED TO FALL BELOW THE FREEZING MARK
RESULTING IN A FREEZE. THESE TEMPERATURES MAY DAMAGE EARLY
FLOWERING FRUIT TREES AND OTHER COLD SENSITIVE VEGETATION.

WIZ017-029-034-042>044-171015-
/O.CON.KARX.FZ.W.0008.120417T0600Z-120417T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
912 PM CDT MON APR 16 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
TUESDAY...

* LOWS TONIGHT ARE EXPECTED TO FALL INTO THE 25 TO 32 DEGREE 
  RANGE. 

* LOWS THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT TREES AND 
  OTHER COLD SENSITIVE VEGETATION THAT HAS ALREADY LEAFED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL UNPROTECTED CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
721 
WWUS73 KARX 170829
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT TUE APR 17 2012

...FREEZING TEMPERATURES OCCURRING...

.TEMPERATURES HAVE DROPPED INTO THE UPPER 20S AND LOW 30S ACROSS
NORTH CENTRAL WISCONSIN. CLOUD COVER HAS CLEARED OUT FOR THE MOST
PART AND WILL ALLOW FOR TEMPERATURES TO CONTINUE TO DROP THROUGH
DAY BREAK THIS MORNING.  THESE TEMPERATURES MAY DAMAGE EARLY
FLOWERING FRUIT TREES AND OTHER COLD SENSITIVE VEGETATION.

WIZ017-029-034-042>044-171300-
/O.CON.KARX.FZ.W.0008.000000T0000Z-120417T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
329 AM CDT TUE APR 17 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* LOWS THIS MORNING HAVE FALLEN INTO THE 25 TO 32 DEGREE RANGE.

* LOWS THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT TREES AND 
  OTHER COLD SENSITIVE VEGETATION THAT HAS ALREADY LEAFED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL UNPROTECTED CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
028 
WWUS73 KARX 171248
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
748 AM CDT TUE APR 17 2012

...TEMPERATURES ON THE RISE...

.WHILE TEMPERATURES HAVE FALLEN BELOW FREEZING INTO THE 25 TO 32
DEGREE RANGE THIS MORNING...THEY WILL QUICKLY REBOUND WITH FULL
SUNSHINE THIS MORNING. THUS...THE FREEZE WARNING WILL BE ALLOWED
TO EXPIRE AT 8 AM THIS MORNING..

WIZ017-029-034-042>044-171400-
/O.EXP.KARX.FZ.W.0008.000000T0000Z-120417T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
748 AM CDT TUE APR 17 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES DROPPED INTO THE 25 TO 32 DEGREE RANGE THIS MORNING
ACROSS NORTH CENTRAL WISCONSIN. TEMPERATURES WILL QUICKLY REBOUND
THIS MORNING WITH FULL SUNSHINE ACROSS THE REGION..

$$

HALBACH

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:19 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 16, 3:19 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT MON APR 16 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
319 PM CDT MON APR 16 2012

MAIN FORECAST CONCERNS ARE ON FREEZE TONIGHT AND PRECIPITATION
CHANCES FOR TUESDAY NIGHT...WEDNESDAY AND AGAIN THURSDAY.

CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE WESTERN U.S....TROUGHING FROM ONTARIO INTO
TEXAS AND RIDGING ALONG THE EAST COAST OF THE U.S.. WITHIN THE
TROUGHING...A POTENT SHORTWAVE TROUGH WAS OVER UPPER MICHIGAN WHICH
HAS BEEN RESPONSIBLE FOR THE WINDY CONDITIONS LATELY...WHILE ANOTHER
SHORTWAVE WAS NEAR SIOUX FALLS SOUTH DAKOTA. THIS LATTER SHORTWAVE
WAS NOT DOING MUCH PRECIPITATION WISE...BUT THERE IS A DEFINITE BAND
OF LOW TO MID LEVEL CLOUDS COVERING MUCH OF THE DAKOTAS INTO
SOUTHWEST MINNESOTA. 12Z BIS SOUNDING WAS NEARLY SATURATED FROM 925
TO 700MB...SO THE SHORTWAVE DOES APPEAR TO BE SPREADING AT LEAST
CLOUDS EASTWARD. AHEAD OF THESE CLOUDS AND IN THE WAKE OF THE POTENT
TROUGH...THERE IS SOME CLEARING DROPPING DOWN THROUGH NORTHERN AND
CENTRAL MINNESOTA. WINDS ARE SLOWLY DIMINISHING ACROSS THE AREA DUE
TO A WEAKENING PRESSURE GRADIENT. SURFACE PRESSURE ANALYSIS SHOWED A
997MB LOW WAS LOCATED OVER THE EASTERN UPPER PENINSULA WHILE A RIDGE
OF HIGH PRESSURE WAS OVER THE DAKOTAS. THE WINDY NORTHWEST WINDS
HAVE DROPPED 850MB TEMPS DOWN TO -4 TO -8C OVER THE FORECAST AREA
PER RUC ANALYSIS...AND -10 TO -12C OVER NORTHERN WISCONSIN. THIS
COLD AIR LED TO SOME STRAIGHT SNOW OR RAIN/SNOW MIX OVER NORTHERN
PORTIONS OF THE FORECAST AREA THIS MORNING. 850MB TEMPS NOT MUCH
WARMER OVER THE DAKOTAS EITHER...-2 TO -6C...CONFIRMED TOO BY 12Z
RAOBS.

TONIGHT AND TUESDAY...UPPER LEVEL FLOW IS PROGGED TO BECOME MORE
ZONAL DURING THIS PERIOD AS A SHORTWAVE OFF THE PACIFIC NORTHWEST
COAST PLOWS INLAND ACROSS THE NORTHERN ROCKIES. FOR OUR AREA...WE
WILL HAVE A FEW SHORTWAVES MOVE THROUGH...THE FIRST OF WHICH IS THE
ONE NEAR SIOUX FALLS CROSSING THIS EVENING...THEN ANOTHER MUCH
WEAKER ONE SEEN ON WATER VAPOR OVER EASTERN MONTANA WHICH COMES
THROUGH TUESDAY MORNING. AGAIN...NOT ANTICIPATING ANY PRECIPITATION
WITH EITHER SHORTWAVE BECAUSE OF A LACK OF BOTH DYNAMICAL AND
ISENTROPIC LIFT. THEY WILL...HOWEVER...BRING AN INCREASE OF LOW TO
MID LEVEL STRATUS. SO AFTER WHAT COULD BE A BRIEF PERIOD OF CLEARING
THIS EVENING...MAINLY NORTH OF I-94 ASSOCIATED WITH THAT CLEARING
DROPPING DOWN THROUGH CENTRAL MINNESOTA...EXPECTING SKIES TO AT
LEAST TURN MOSTLY CLOUDY. LIKELY THE STRATUS SHOULD CLEAR OUT IN THE
WAKE OF THE SECOND SHORTWAVE...BUT THIS APPEARS BRIEF AS WELL.
LOOKING AT TUESDAY AFTERNOON...290-300 K ISENTROPIC LIFT REALLY
INCREASES DOWNSTREAM OF THAT SHORTWAVE COMING INTO THE ROCKIES...
RESULTING IN MORE MID LEVEL STRATUS. LIFT DOES NOT LOOK STRONG
ENOUGH TO PRODUCE PRECIPITATION...THOUGH. ALL OF THESE CLOUD
TRANSITIONS MAKE THE TEMPERATURE FORECAST DIFFICULT. IF IT WERE
CLEAR TONIGHT...THE SURFACE RIDGE MOVING IN AND HAVING 850MB TEMPS
IN THE 0 TO -6C RANGE IN PLACE WOULD BE VERY FAVORABLE FOR
TEMPERATURES TO PLUMMET WELL BELOW FREEZING. WITH THE CLOUDS MOVING
THROUGH TONIGHT...GENERALLY FOLLOWED CLOSE TO A BLEND OF THE 16.12Z
NAM12/16.09Z SREF MEAN. THE LOWS PROMPT THE NEED FOR A FREEZE
WARNING ALONG/NORTH OF I-94. LOWS MAY DIP TO FREEZING
ELSEWHERE...SUCH AS LA CROSSE...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
ISSUE FREEZE WARNING DUE TO THE CLOUDS. FOR TUESDAY...RETURN FLOW
DOES HELP TO BOOST 850MB TEMPS UP TO 2-6C BY 00Z WEDNESDAY...BUT
TEMPERATURES WILL BE HELD BACK SOMEWHAT DUE TO THE CLOUDS. FOLLOWED
GENERALLY A BLEND OF GUIDANCE FOR HIGHS.

TUESDAY NIGHT AND WEDNESDAY...FOCUS IS ON THAT SHORTWAVE COMING OUT
OF THE ROCKIES. VERY GOOD MODEL AGREEMENT EXISTS THAT AS THE
SHORTWAVE CROSSES THE DAKOTAS AND LIFTS INTO FAR NORTHERN WISCONSIN
WEDNESDAY MORNING...IT WILL DEEPEN. IN RESPONSE TO THIS DEEPENING...
A STRONG SURGE OF SOUTHWEST 850MB MOISTURE TRANSPORT/ISENTROPIC LIFT
ON THE 290-295K SURFACE COMES ACROSS THE AREA TUESDAY EVENING.
SHOULD SEE SOME SHOWERS FALL IN THE EVENING. THERE IS SOME WEAK
CAPE...LESS THAN 200 J/KG...ENOUGH TO WARRANT A THUNDER MENTION.
AFTER MIDNIGHT INTO WEDNESDAY MORNING...THE COMBINATION OF HEIGHT
FALLS ALOFT WITH THE APPROACHING SHORTWAVE AND A PERSISTENT FLOW OF
850MB MOISTURE TRANSPORT SHOULD LEAD TO THE DEVELOPMENT OF A WARM
CONVEYOR BELT OF SHOWERS AND EMBEDDED THUNDERSTORMS. GIVEN DECENT
COVERAGE OF PRECIPITATION DEVELOPMENT...CAPE SHOULD STAY LIMITED AT
LESS THAN 500 J/KG...LIMITING ANY CHANCE FOR SEVERE WEATHER. THIS
WARM CONVEYOR BELT WILL TRACK WEST TO EAST ACROSS THE AREA THROUGH
WEDNESDAY MORNING. GIVEN GOOD MODEL CONSENSUS FOR PRECIPITATION...
HAVE RAISED PRECIPITATION CHANCES UP TO 80 PERCENT. A DRY SLOT THEN
ENTERS THE PICTURE FOR LATE WEDNESDAY MORNING INTO THE AFTERNOON...
PUNCHING IN FROM THE WEST IN THE WAKE OF THE SHORTWAVE TROUGH
LIFTING OFF TO THE NORTHEAST. THIS DRY SLOT SHOULD END PRECIPITATION
AND LIKELY RESULT IN A DECREASE IN CLOUDS. MUCH WARMER CONDITIONS
ANTICIPATED TUESDAY NIGHT WITH LOWS IN THE EVENING...THEN CLIMBING
SLIGHTLY AFTER MIDNIGHT WITH THE MOISTURE TRANSPORT SURGE. WARMER
850MB TEMPS OF 4-8C ON WEDNESDAY...PLUS SUN...WILL ALLOW FOR HIGHS
IN THE 60S TO EVEN 70.

WEDNESDAY NIGHT AND THURSDAY...THIS PERIOD FOCUS IS ON A COLLECTIONS
OF SHORTWAVES PROGGED TO MOVE INTO THE NORTHERN ROCKIES LATE
WEDNESDAY. HEIGHT FALLS DOWNSTREAM OF THESE SHORTWAVES HELP DEVELOP
A SURFACE LOW IN SOUTHEAST COLORADO. GOOD MODEL CONSENSUS EXISTS
THAT THE COLLECTION OF SHORTWAVES WILL DIG DOWN INTO THE CENTRAL
PLAINS WEDNESDAY NIGHT...LEADING TO A SHIELD OF DPVA AND DEFORMATION
FORCED PRECIPITATION DOWNSTREAM. AT THIS TIME IT APPEARS ANY
PRECIPITATION SHOULD HOLD OFF UNTIL THURSDAY. THERE ARE SOME ISSUES
THAT REMAIN FOR THURSDAY...THOUGH. ALTHOUGH GREAT MODEL AGREEMENT
EXISTS BETWEEN THE 16.12Z GFS/NAM/ECMWF/CANADIAN THAT MUCH OF THE
AREA SEES THAT DPVA AND DEFORMATION PRECIPITATION...THE
ECMWF/CANADIAN REMAIN FARTHER NORTH WITH THE ASSOCIATED SURFACE
SYSTEM. IF THESE HOLD TRUE...THUNDER CHANCES WOULD BE REQUIRED FOR
AT LEAST LOCATIONS SOUTH OF I-90. FOR NOW HAVE KEPT THUNDER OUT
GIVEN THAT IT RECENTLY WAS AND THE PERSISTENCE FOR MORE SOUTHERN
SOLUTIONS...BUT THIS WILL NEED TO BE WATCHED. CERTAINLY POTENTIAL
HERE FOR SOME DECENT QPE VALUES TOO...WITH CURRENT FORECAST QPF
ANYWHERE FROM 0.25 TO 0.75 INCHES.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
319 PM CDT MON APR 16 2012

GOOD AGREEMENT REMAINS AMONGST 16.12Z GFS/ECMWF/CANADIAN AND GFS
ENSEMBLES ON SHOWING MAJOR AMPLIFICATION WITH THE UPPER FLOW DURING
THE LONG TERM PERIOD. RIDGING IN THE WESTERN U.S. DEVELOPS THURSDAY
NIGHT THROUGH SATURDAY WHILE A POTENT SHORTWAVE RIDES DOWN THE
RIDGE...FORMING A DEEP TROUGH OVER THE SOUTHEASTERN U.S. BY SATURDAY
NIGHT. BY MONDAY...A BLOCKED UP PATTERN IS FORECAST WITH STRONG
RIDGING OVER THE WESTERN U.S. AND A WIDE/DEEP CUT-OFF UPPER LOW OVER
THE EASTERN U.S.. THIS MEANS A COOL PATTERN FOR THE FORECAST
AREA...THOUGH OVERALL RELATIVELY DRY. REALLY ONLY PRECIPITATION TO
SPEAK OF IS THURSDAY NIGHT...ASSOCIATED WITH DEFORMATION AND DPVA
INDUCED RAIN FROM THURSDAY SLOWLY EXITING. ENOUGH COLD AIR DOES WRAP
DOWN INTO THE AREA FOR A MIX OR CHANGE OVER TO SNOW...THOUGH IT IS
CONCEIVABLE THE PRECIPITATION ENDS BEFORE THE COLDER AIR ARRIVES.
ALSO HAVE A SLIGHT CHANCE OF RAIN SHOWERS IN FOR SATURDAY NIGHT
WHERE THERE ARE SUGGESTIONS OF A SHORTWAVE DROPPING DOWN INTO THE
EASTERN TROUGH. ONLY KEPT AT 20 PERCENT GIVEN VERY FEW MODELS HAVE
THIS PRECIPITATION. IN FACT...LATER FORECASTS MAY BE ABLE TO PULL
THIS IF ALL MODELS TREND TOWARD THE ECMWF/GFS. OTHERWISE...
TEMPERATURES ARE THE STORY WHICH AGAIN LOOK TO HOLD BELOW NORMAL. IN
ADDITION...COULD BE DEALING WITH FREEZE WARNINGS FOR FRIDAY NIGHT
AND POSSIBLY SATURDAY NIGHT AS WELL...IF THE PRECIPITATION DOES NOT
MATERIALIZE. BEST CHANCE FOR FREEZE IS AGAIN ALONG AND NORTH OF
I-94. PERHAPS TOWARDS MONDAY WE WILL BE ABLE TO CLIMB BACK TO NEAR
OR ABOVE NORMAL WITH HINTS OF THE UPPER RIDGE TRYING TO BUILD
TOWARDS THE AREA.

&&

.AVIATION...THIS AFTERNOON THROUGH TUESDAY
1225 PM CDT MON APR 16 2012

THE STRONG LOW PRESSURE SYSTEM CONTINUED TO MOVE QUICKLY AWAY FROM
THE AREA AT MID-DAY. THE STRONG WEST/NORTHWEST WINDS WERE BEGINNING
TO DECREASE AS THE GRADIENT RELAXED AND STRONGEST PRESSURE RISES
BEHIND THE LOW MOVED INTO NORTHERN WI. THE WINDS WILL CONTINUE TO
DECREASE THRU THE DAY THEN BECOME QUITE LIGHT THIS EVENING/OVERNIGHT
AS A RIDGE OF HIGH PRESSURE QUICKLY MOVES INTO MN/WI. THE HIGH WILL
ALREADY MOVE EAST OF THE AREA ON TUE WITH LIGHTER SOUTH WINDS
RETURNING TO THE TAF SITES. THE VFR/MVFR STRATUS ARE MORE
PROBLEMATIC. THE CLOUD DECK REMAINS MVFR WELL WEST OF THE AREA OVER
CENTRAL/NORTHERN MN AT MID-DAY...WITH THE FLOW TO ROTATE THESE
CLOUDS/MOISTURE SOUTHEAST ACROSS THE AREA INTO THIS EVENING.
DRYING/MIXING WITH THE MAIN LOW MOVING WELL EAST OF THE AREA SHOULD
ALLOW THE CIGS TO GRADUALLY RISE INTO THE 3K-4K FT LATER THIS
AFTERNOON/EVENING. CLOUD DECK SHOULD THEN SCATTER OUT THIS EVENING
WITH THE SFC-850MB RIDGE BUILDING IN...BUT ANOTHER MID-LEVEL
SHORTWAVE WILL SPIN ACROSS THE AREA DURING THE EVENING AND MAY
PROVIDE ENOUGH LIFT FOR THE CLOUD DECKS TO REMAIN BKN THRU THE
EVENING AND PERHAPS OVERNIGHT. SUBSIDENCE/FURTHER DRYING BEHIND THE
SHORTWAVE EXPECTED BRING A VFR DAY TO THE AREA ON TUE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
319 PM CDT MON APR 16 2012

WI...FREEZE WARNING FROM 1 AM TO 8 AM CDT TUESDAY FOR WIZ017-029-034-
     042>044.

MN...NONE.
IA...NONE.

&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION.....RRS
Hazardous weather outlook, Apr 16, 5:15 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT MON APR 16 2012

IAZ008>011-018-019-029-030-MNZ086-087-094>096-WIZ053>055-061-171100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-VERNON-
WINNESHIEK-
515 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
BE SEEN ACROSS THE AREA THIS MORNING AND THIS AFTERNOON. A WIND
ADVISORY IS IN EFFECT.

WINDS WILL QUICKLY DIMINISH TONIGHT AS HIGH PRESSURE MOVES IN. COLD
TEMPERATURES AND LIGHT WINDS WILL LEAD TO THE DEVELOPMENT OF
WIDESPREAD FROST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY.
IT DOES NOT APPEAR SEVERE STORMS WILL OCCUR WITH THIS...BUT SOME
SMALL HAIL AND GUSTY WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-088-WIZ017-029-032>034-041>044-171100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-WABASHA-WINONA-
515 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

EXPECT BREEZY NORTHWEST WINDS OF 20 TO 30 MPH THROUGH THE MORNING
AND AFTERNOON HOURS...WITH GUSTS TO 40 MPH.

WINDS WILL QUICKLY DIMINISH TONIGHT AS HIGH PRESSURE MOVES IN. COLD
TEMPERATURES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING OVERNIGHT. FROST AND A HARD FREEZE ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY.
IT DOES NOT APPEAR SEVERE STORMS WILL OCCUR WITH THIS...BUT SOME
SMALL HAIL AND GUSTY WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:56 AM CDTWind AdvisoryARXCrawford, Grant, Richland, Vernon9 hr

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.